Vol. 13, No. 1, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 6, 1605–1954
Issue 5, 1269–1603
Issue 4, 945–1268
Issue 3, 627–944
Issue 2, 317–625
Issue 1, 1–316

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
A well-posedness result for viscous compressible fluids with only bounded density

Raphaël Danchin, Francesco Fanelli and Marius Paicu

Vol. 13 (2020), No. 1, 275–316
Abstract

We are concerned with the existence and uniqueness of solutions with only bounded density for the barotropic compressible Navier–Stokes equations. Assuming that the initial velocity has slightly subcritical regularity and that the initial density is a small perturbation (in the L norm) of a positive constant, we prove the existence of local-in-time solutions. In the case where the density takes two constant values across a smooth interface (or, more generally, has striated regularity with respect to some nondegenerate family of vector fields), we get uniqueness. This latter result supplements the work by D. Hoff (Comm. Pure Appl. Math. 55:11 (2002), 1365–1407) with a uniqueness statement, and is valid in any dimension d 2 and for general pressure laws.

Keywords
compressible Navier–Stokes equations, bounded density, maximal regularity, tangential regularity, Lagrangian formulation
Mathematical Subject Classification 2010
Primary: 35Q35
Secondary: 35B65, 76N10, 35B30, 35A02
Milestones
Received: 24 April 2018
Accepted: 30 November 2018
Published: 6 January 2020
Authors
Raphaël Danchin
LAMA UMR 8050
Université Paris-Est Créteil Val-de-Marne
Créteil
France
Francesco Fanelli
Université Claude Bernard Lyon 1
CNRS UMR 5208
Institut Camille Jordan
Villeurbanne
France
Marius Paicu
Institut de Mathématiques de Bordeaux
Université de Bordeaux
Talence
France